• chemo side effects: any good website you get insights?

    Asked by cranburymom on Sunday, January 29, 2012

    chemo side effects: any good website you get insights?

    I must be hyper-sensitive to meds. I am currently on TCH (Taxotere|Carboplatin|Herceptin), and supportive drugs, like EMEND, Zofran, Neulasta, and more depending on the side-effects at that time. I also take many supplements to lesson side-effects coming from all the above! I am having common side-effects, but other ones I seldom here too. Some of them a bit embarrassing to share - but want to know what's going on my body. And at which point I should let my doc know. I stumble across good discussion board via Google, but would like to know how other people get info and deal with them. thanks a million for your help!

    6 Answers from the Community

    6 answers
    • Cindy's Avatar

      Here is a good website I found for the side affects of chemotherapy drugs: http://www.chemocare.com/bio/

      over 4 years ago
    • KarenG_WN's Avatar

      Good job @CINDY with chemocare. I agree, they have a great website with terrific info.

      Also, the American Cancer Society has a comprehensive section on side effects:


      Hope this helps.


      over 4 years ago
    • nancyjac's Avatar

      I'm also on TCH and neulasta. The whole purpose of chemo drugs is to kill cells. They are toxins and toxins have side effects. I've found a number of ways to ease my side effects and would be happy to share but without knowing what your side effects are, I can't really help.

      over 4 years ago
    • leepenn's Avatar
      leepenn (Best Answer!)

      You should tell your doctor about EVERY SINGLE SIDE EFFECT.

      And yes - some of them are mbarrassing!

      Rleepenn.wordpress.com for my latest greatest challenge.... The post titled - what's that smell!?!?

      I am just now emerging from the last round of chemo - starting to feel better etc....

      My exerpeience taught me that exercise is key - it helps with everything - including constipation! Including crappy sleep ? Even including nausea....

      Next - DISTRACTION - often a little distraction goes a long way with nausea.... Unfortunately, it doesn't always work.

      Meds - your nurses might be able to help you build a good schedule for the meds. Some of them work really well together... Sme not so much....

      Last - supplements - my onc and I created a list, and part of that process included keeping them to a minimum because many supplements contribute to nausea during chemo.... Others were excluded because they could make the chemo less effective... Others were included because they could make the chemo more effective and protect my healthy cells.... GLUTAMINE is my number one most important supplement - prevents the horrible mouth sores, with I got when I slacked off that supplement....

      Hope this helps... Please do tell your doc/ nurse about every side effect - every single one! They can help you make it better....

      Hugs. I'm so sorry it's been so rough......


      over 4 years ago
    • charku47's Avatar

      I agree about the supplements. I take a huge amount of supplements daily. I took all of them to my oncologist before I started chemo. Make sure your doctor knows ALL of them. You could be making the chemo not be effective and after going thru all that that is the last thing you want. It was really hard for me to give them up after years of taking them but do what the oncologist tells you to do. You can reintroduce them right after chemo. Remember chemo KILLS cancer so it isn't easy, I know some people have an easy time, I did not but always remember there is an END to it, keep looking to the light at the end of this. Chemo is not a pleasant thing and some of us suffer more than others thru it but always deduct it week by week and as the numbers go down you realize how close you are to the end. Do what you can and just be easy on yourself and let your doctor know everything! Do not be embarassed. Your doctor is there to help you and you are not the first to have those side effects you are experiencing.

      over 4 years ago
    • cranburymom's Avatar

      I will list my "current" side-effects. And I will list them all and bring them to my doc. I am also in the process of listing all supplements.
      I will share them with you all and others. True I want to get better, I rather be embarassed now than being sicker later.
      And yes, I continue my exercise. Can't go outside as my face is on fire now, but doing it in my basement.
      thanks for your time and thanks for giving me a little push here.


      over 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.